Nebraska, 2014

Drought in Nebraska, May 1 to 31, 2014

May 1 to 31, 2014 · NWS LBF · 26 events in 26 counties and zones

The drought that began in June 2012 was eased across the northwest as convection brought rainfall. Further south and east, the drought intensified into portions of the sandhills and north central to Extreme (D3) conditions and Severe (D2) conditions northeast into eastern Holt County.

Where it happened

Every event with a place to put it; 26 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

The drought that began in June 2012 was eased across the northwest as convection brought rainfall. Further south and east, the drought intensified into portions of the sandhills and north central to Extreme (D3) conditions and Severe (D2) conditions northeast into eastern Holt County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Apr 30, 11:36 PM CST, 24 minutes earlier.

Area forecast discussion, Apr 30, 11:36 PM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1236 AM CDT THU MAY 1 2014

.SYNOPSIS...
ISSUED AT 337 PM CDT WED APR 30 2014

A PERSISTENT PATTERN CONTINUES OVER THE LOWER 48 WITH A
CUTOFF LOW CENTERED OVER FAR SERN MINNESOTA. WV IMAGERY HAS
SHORTWAVE ENERGY ROTATING ON THE WESTERN AND SOUTHERN PERIPHERY OF
THE UPPER LOW. THE FORMER SHORTWAVE HAS LED TO ABUNDANT CLOUDINESS
AND INSTABILITY SHOWERS ACROSS MOST OF WESTERN AND NORTH CENTRAL
NEBRASKA THIS AFTERNOON AS H500 TEMPS WERE -26C PER THE 12Z KLBF
RAOB SOUNDING FROM EARLIER THIS MORNING. AT THE SURFACE...LOW
PRESSURE WAS NOTED OVER CENTRAL WISCONSIN WITH HIGH PRESSURE
ANCHORED ACROSS THE NORTHERN ROCKIES. THIS LED TO A TIGHT PRESSURE
GRADIENT ACROSS THE CENTRAL AND NORTHERN PLAINS TDY...WHICH HAS
RESULTED IN STRONG NORTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO
45 MPH ACROSS THE FORECAST AREA. UNDER MOSTLY CLOUDY SKIES...2 PM
CDT TEMPERATURES WERE IN THE UPPER 40S TO LOWER 50S.

&&

.UPDATE...
ISSUED AT 704 PM CDT WED APR 30 2014

SUSTAINED WIND SPEED IN WESTERN AND NORTH CENTRAL NEBRASKA HAD
DECREASED TO LESS THAN 30 MPH FOR NEARLY ALL OF THE AREA...SO THE
WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 337 PM CDT WED APR 30 2014

TONIGHT

STRONG LOW PRESSURE IMPACTING MUCH OF THE EASTERN TWO-THIRDS OF THE
CONUS WILL REMAIN NEARLY STATIONARY OVER THE UPPER MIDWEST...LEAVING
OUR AREA IN DEEP NORTHERLY FLOW. STRONG NORTHWESTERLY WINDS WILL
BACK OFF TO AROUND 10-20 MPH DURING THE OVERNIGHT PERIOD. THIS WILL
STILL BE ENOUGH TO KEEP THE BL MIXED...COMBINING WITH CLOUD COVER TO
KEEP TEMPERATURES FALLING ONLY 10 TO 15 DEGREES...WITH LOWS NEAR TO
JUST ABOVE FREEZING OVERNIGHT. SLIGHT CHANCE POPS REMAIN IN THE
FORECAST FOR NORTH CENTRAL NEBRASKA AS ANOTHER VORT LOBE ROTATING
AROUND THE LARGE UPPER LEVEL LOW WILL PROVIDE JUST ENOUGH LIFT TO
PRODUCE A FEW RAIN/SNOW SHOWERS. ONLY EXPECTING LIGHT QPF AMOUNTS.

THURSDAY

STRONG UPPER LEVEL LOW FINALLY KICKS NORTHEAST AND UPPER LEVEL
RIDGING BEGINS TO BUILD INTO THE CENTRAL CONUS THURSDAY. EXPECTING
HIGHS TO CONTINUE BELOW NORMAL H85 TEMPS REMAIN AROUND OR BELOW
5C...RESULTING IN HIGHS IN THE UPPER 50S FOR MOST OF THE AREA.
BREEZY NORTHWEST WINDS WILL ALSO CONTINUE...HOWEVER NOT EXPECTING
GUSTS ABOVE 40 MPH LIKE OUR AREA HAS SEEN THE PAST SEVERAL DAYS AS
THE LOCAL PRESSURE GRADIENT WILL BE WEAKER. SKIES WILL CLEAR THROUGH
THE MORNING AND EARLY AFTERNOON AS DRIER AIR MOVES IN FROM THE NORTH.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 337 PM CDT WED APR 30 2014

OVER THE NEXT SEVERAL DAYS...THE PATTERN WILL
TRANSITION FROM A LOW AMPLITUDE ZONAL PATTERN...BACK TO AN AMPLIFIED
PATTERN WITH A BROAD TROUGH OF LOW PRESSURE DEVELOPING IN THE WEST.
THE MAIN FORECAST CHALLENGES IN THE MID RANGE PERIOD FOR THURSDAY
NIGHT THROUGH SATURDAY ARE TEMPERATURES AND LOW PRECIPITATION
CHANCES. FOR THE EXTENDED PERIODS FROM SATURDAY NIGHT THROUGH
WEDNESDAY ARE TEMPERATURES AND THE THREAT FOR THUNDERSTORMS.

FOR THURSDAY NIGHT AND FRIDAY...LIGHT WESTERLY WINDS AND DRY
AIR...WILL PUSH LOWS INTO THE UPPER 20S TO LOWER TO MID 30S ACROSS
WESTERN AND NORTH CENTRAL NEBRASKA THURSDAY NIGHT. ATTM...THE BEST
CHANCES FOR SUB FREEZING TEMPS WILL BE ACROSS THE EASTERN
PANHANDLE...AND IN THE PLATTE RIVER VALLEY GIVEN THE GOOD COLD AIR
DRAINAGE SETUP FRIDAY MORNING. STILL TOO EARLY CLIMATOLOGICALLY FOR
FROST/FREEZE ADVISORIES/WARNINGS JUST YET AS OUR CLIMATOLOGICAL MEAN
FOR FREEZING TEMPS IS STILL 1 TO 2 WEEKS AWAY. ON FRIDAY...LOW
PRESSURE WILL DROP SOUTH FROM NERN WYOMING INTO THE NEBRASKA
PANHANDLE. MUCH WARMER AIR WILL PUSH INTO THE REGION FROM THE WEST
WITH H85 TEMPS RANGING FROM AROUND 8C IN THE NORTHEAST...TO NEAR 20C
IN THE SOUTHWEST. AFTERNOON HIGHS WILL RANGE FROM THE MID 60S IN THE
NORTHEAST...TO MID 70S IN THE SOUTHWEST. WINDS WILL BE FAIRLY LIGHT
FROM THE WEST AT AROUND 10 MPH.

FRIDAY NIGHT AND SATURDAY...ON FRIDAY NIGHT...AS THE SURFACE LOW
PUSHES EAST...A COLD FRONT WILL PUSH INTO THE REGION...STALLING
ACROSS SWRN NEBRASKA AND NRN KS SATURDAY. AS THIS FEATURE PUSHES
SOUTH FRIDAY AFTERNOON...THE COMBINATION OF THE FRONT ALONG WITH
VERY STEEP LAPSE RATES...WILL LEAD TO AN INCREASED CHANCE FOR
ISOLATED THUNDERSTORMS...MAINLY OVER THE PANHANDLE AND NWRN CWA.
INSTABILITY WILL BE DECENT IN THE NORTHWEST...HOWEVER MOISTURE WILL
REMAIN MEAGER WITH SFC DEW POINTS IN THE UPPER 30S/LOWER 40S. WITH
THIS IN MIND...HAVE KEPT ANY PCPN CHANCES ISOLATED AT BEST. AS FOR
THE SEVERE THREAT FRIDAY EVENING...AM NOT REALLY ANTICIPATING ANY
SEVERE AT THIS JUNCTURE. DEEP LAYER SHEAR IS 60+KTS PER THE LATEST
NAM SOLN. GIVEN THE MEAGER MOISTURE AND CAPE...ANY STORMS WHICH DO
DEVELOP WILL PROBABLY GET SHEARED OFF BEFORE THEY CAN BECOME
ORGANIZED. OVERNIGHT FRIDAY NIGHT AS THE FRONT SINKS FARTHER
SOUTH...A DECENT AREA OF MID LEVEL LIFT WILL DEVELOP BEHIND THE
FRONT OVER NRN NEBRASKA. ATTM...GIVEN THE CONTINUED LACK OF LOW
LEVEL MOISTURE...DECIDED TO LEAVE THE FCST DRY FOR NOW. ON
SATURDAY...COOLER TEMPS WILL SET IN ACROSS THE FORECAST AREA THROUGH
MIDDAY. DURING THE AFTERNOON HOURS...A WARM FRONT WILL LIFT EAST OF
THE PANHANDLE INTO CENTRAL NEBRASKA. HIGHS SATURDAY WILL MIRROR
FRIDAYS HIGHS IN THE SOUTHWEST...HOWEVER WITH THE FRONT SOUTH OF THE
NERN FORECAST AREA...TEMPS WILL STRUGGLE TO GET OUT LOWER 60S ACROSS
NORTH CENTRAL NEBRASKA.

SATURDAY NIGHT THROUGH WEDNESDAY...LOW AMPLITUDE RIDGING WILL BUILD
EAST INTO THE CENTRAL CONUS FOR SUNDAY AND MONDAY WITH WARM AND DRY
CONDS EXPECTED. BY MONDAY NIGHT...A TROUGH WILL BEGIN TO DEEPEN
ACROSS THE WESTERN THIRD OF THE CONUS. LOW LEVEL MOISTURE WILL BEGIN
TO PUSH INTO THE REGION WITH DEW POINTS REACHING THE UPPER 40S AND
LOWER 50S BY TUESDAY. BY TUESDAY NIGHT...THE FIRST IN A SERIES OF
UPPER LEVEL DISTURBANCES WILL LIFT NORTHEAST FROM THE CENTRAL AND
SOUTHERN ROCKIES ONTO THE CENTRAL AND NORTHERN PLAINS. THIS WILL
INCREASE THE THREAT FOR THUNDERSTORMS TOWARD THE MIDDLE OF NEXT
WEEK. WITH DEW POINTS IN THE MIDDLE 50S POSSIBLE AND A NICE SHEAR
PROFILE ACROSS THE CENTRAL PLAINS...WE COULD SEE A SHARP UPTICK IN
SEVERE WEATHER TOWARD THE MIDDLE AND END OF NEXT WEEK.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1237 AM CDT THU MAY 1 2014

THE RADAR ECHOES IN NORTHERN NEBRASKA APPEAR TO BE ASSOCIATED WITH
THICKER CLOUD LAYERS...BUT SURFACE OBSERVATIONS DO NOT INDICATE ANY
PRECIPITATION REACHING THE SURFACE. HOWEVER...SINCE NO PRECIPITATION
HAS BEEN INDICATED AT VTN WHEN THE HEAVIER INDICATIONS WERE IN THE
AREA...IT IS UNLIKELY THAT PRECIPITATION IS OCCURRING ANYWHERE. IF
ANY PRECIPITATION WERE TO REACH THE SURFACE...IT WOULD BE VERY LIGHT
BUT...IF TEMPERATURES GO BELOW 32F...SOME LIGHT ICING IS POSSIBLE.

CEILING IS EXPECTED TO CONTINUE 7000 FEET AGL OR HIGHER FOR
CENTRAL AND WESTERN NEBRASKA ALONG AND WEST OF AN ANW-LBF LINE.
THERE MAY BE CEILINGS BELOW 3000 FEET AGL NORTH AND EAST OF A BBW-
ANW LINE. NORTHWEST WIND WILL INCREASE TO 15-25KT BY 14Z THURSDAY
AND GUSTY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...SPRINGER
SYNOPSIS...CLB
SHORT TERM...MARTIN
LONG TERM...CLB
AVIATION...ROBERG
Hazardous weather outlook, Apr 30, 10:35 PM CST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1135 PM CDT WED APR 30 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-020445-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1135 PM CDT WED APR 30 2014 /1035 PM MDT WED APR 30 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE AROUND THE MIDDLE OF NEXT WEEK OVER
WESTERN AND NORTH CENTRAL NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JRS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

26 drought. Local standard time, as filed.

Drought, Blaine

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Blaine forecast zone
Reported by
Drought Monitor
Coordinates
41.913, -99.977 (the zone’s center; the record gives no point)

The drought that began in June 2012 changed little during May. Severe (D2) drought conditions lingered through all but the extreme north. The northwest portion of the county saw around 2 inches of rainfall for the month. The drought continued into June.

Drought, Brown

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Brown forecast zone
Reported by
Drought Monitor
Coordinates
42.430, -99.929 (the zone’s center; the record gives no point)

Moderate drought conditions returned to southern Brown County in May as Severe (D2) drought conditions developed. lingered through all but the extreme north. Precipitation for the month average 2 to 3 inches. The drought continued into June.

Drought, Custer

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Custer forecast zone
Reported by
Drought Monitor
Coordinates
41.394, -99.726 (the zone’s center; the record gives no point)

The drought that began in June 2012 intensified across the north in May. Extreme (D3) drought conditions were seen across the north half of the county with Severe (D2) conditions in the south. The county received an average of 1 to 3 inches of rainfall with the greatest across the northwest. The drought continued into June.

Drought, Eastern Cherry

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Eastern Cherry forecast zone
Reported by
Drought Monitor
Coordinates
42.545, -101.119 (the zone’s center; the record gives no point)

The drought that began in June 2012 eased in May. The Severe (D2) drought conditions across the south were reduced to Abnormally Dry (D0) conditions to Moderate (D1) conditions. The county received an average of 2 to 8 inches of rainfall during the month, with the highest amounts across the northwest.

Drought, Frontier

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Frontier forecast zone
Reported by
Drought Monitor
Coordinates
40.530, -100.394 (the zone’s center; the record gives no point)

The drought that began in June 2012 changed little during May. Extreme (D3) drought conditions lingered through all but the eastern part of the county where Severe (D3) drought conditions exist. The western portion of the county saw around 2 inches of rainfall for the month, while the eastern portion only saw 1 to 1.5 inches. The drought continued into June.

Drought, Garfield

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Garfield forecast zone
Reported by
Drought Monitor
Coordinates
41.914, -98.991 (the zone’s center; the record gives no point)

The drought that began in June 2012 intensified slightly across the north in May. Severe (D2) drought conditions were seen across the entire county. The county received an average of 1 to 1.5 inches of rainfall. The drought continued into June.

Drought, Hayes

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Hayes forecast zone
Reported by
Drought Monitor
Coordinates
40.525, -101.062 (the zone’s center; the record gives no point)

The drought that began in June 2012 saw little change across the county in May. Severe (D2) drought conditions were seen across most of the county with the exception of the far northeastern county where Extreme (D3) drought conditions were seen. The county received an average of 2 to 3 inches of rainfall. The drought continued into June.

Drought, Holt

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Holt forecast zone
Reported by
Drought Monitor
Coordinates
42.456, -98.784 (the zone’s center; the record gives no point)

The drought that began in June 2012 intensified across the county in May. Severe (D2) drought conditions were seen across the southern and eastern half of the county with Moderate (D1) conditions in the northwest. The county received an average of 1 to 2 inches of rainfall with the greatest across the northwest. The drought continued into June.

Drought, Keya Paha

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Keya Paha forecast zone
Reported by
Drought Monitor
Coordinates
42.879, -99.712 (the zone’s center; the record gives no point)

The drought that began in June 2012 changed little during May. Abnormally (D0) dry conditions lingered through all but the far southeastern part of the county where Moderate (D1) drought conditions exist. Most of the county saw around 3 to 4 inches of rainfall for the month. The drought continued into June.

Drought, Lincoln

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Lincoln forecast zone
Reported by
Drought Monitor
Coordinates
41.048, -100.745 (the zone’s center; the record gives no point)

The drought that began in June 2012 changed little during May. Severe (D2) drought conditions lingered through all but the southwest where Extreme (D3) drought. Much of the county saw 2 to 3 inches of rainfall for the month. The drought continued into June.

Drought, Logan

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Logan forecast zone
Reported by
Drought Monitor
Coordinates
41.567, -100.483 (the zone’s center; the record gives no point)

The drought that began in June 2012 intensified across the county in May. Extreme (D3) drought conditions were seen across the county. The county received around 2 inches rainfall. The drought continued into June.

Drought, Loup

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Loup forecast zone
Reported by
Drought Monitor
Coordinates
41.914, -99.454 (the zone’s center; the record gives no point)

The drought that began in June 2012 intensified a little during May. Severe (D2) drought conditions lingered throughout the county. Most of the county saw around 1 to 1.5 inches of rainfall for the month with the exception of the far northwest which saw around 2 inches. The drought continued into June.

Drought, McPherson

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
McPherson forecast zone
Reported by
Drought Monitor
Coordinates
41.568, -101.060 (the zone’s center; the record gives no point)

The drought that began in June 2012 changed little during May. Severe (D2) drought conditions lingered through all but the far east where Extreme (D3) drought. Much of the county saw around 2 inches of rainfall for the month. The drought continued into June.

Drought, Rock

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Rock forecast zone
Reported by
Drought Monitor
Coordinates
42.421, -99.450 (the zone’s center; the record gives no point)

The drought that began in June 2012 intensified across the county in May. Severe (D2) drought conditions were seen across the southern half of the county with Moderate (D1) conditions in the north. The county received an average of 1.5 to 2 inches of rainfall. The drought continued into June.

Drought, Thomas

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Thomas forecast zone
Reported by
Drought Monitor
Coordinates
41.914, -100.556 (the zone’s center; the record gives no point)

The drought that began in June 2012 eased in May. The Severe (D2) drought conditions across the north were reduced to Moderate (D1) conditions. The county received an average of 2 to 3 inches of rainfall during the month. The drought continued into June.

Drought, Wheeler

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Wheeler forecast zone
Reported by
Drought Monitor
Coordinates
41.915, -98.528 (the zone’s center; the record gives no point)

The drought that began in June 2012 intensified slightly across in May. Severe (D2) drought conditions were seen across the most of the county. The county received an average of 1 to 1.5 inches of rainfall. The drought continued into June.

Drought, Arthur

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Arthur forecast zone
Reported by
Drought Monitor
Coordinates
41.569, -101.696 (the zone’s center; the record gives no point)

The drought that began in June 2012 eased from Severe (D2) drought to Moderate (D1) conditions across Arthur County. Convective rains brought relief as rainfall ranged from local areas of 2 inches in the east to 7 inches in the west.

Drought, Chase

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Chase forecast zone
Reported by
Drought Monitor
Coordinates
40.524, -101.698 (the zone’s center; the record gives no point)

The drought that began in June 2012 improved slightly through May. Extreme (D3) drought conditions were eased in the northeast with Severe (D2) conditions over much of the remainder, except far west. The county received an average of 3 to 5 inches of rainfall. The drought continued into June.

Drought, Deuel

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Deuel forecast zone
Reported by
Drought Monitor
Coordinates
41.112, -102.334 (the zone’s center; the record gives no point)

The drought that began in June 2012 eased in May. The Severe (D2) drought conditions across the east were reduced to Moderate (D1) conditions. The county received an average of 5 to 7 inches of rainfall during the month.

Drought, Hooker

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Hooker forecast zone
Reported by
Drought Monitor
Coordinates
41.916, -101.135 (the zone’s center; the record gives no point)

The drought that began in June 2012 changed little during May. Severe (D2) drought conditions lingered through all but the far northeastern part of the county where Moderate (D1) drought conditions exist. Most of the county saw around 2 to 3 inches of rainfall for the month. The drought continued into June.

Drought, Keith

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Keith forecast zone
Reported by
Drought Monitor
Coordinates
41.199, -101.661 (the zone’s center; the record gives no point)

The drought that began in June 2012 changed little during May. Severe (D2) drought conditions lingered. Most of the county saw around 2 to 3 inches of rainfall for the month. The drought continued into June.

Drought, Perkins

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Perkins forecast zone
Reported by
Drought Monitor
Coordinates
40.851, -101.650 (the zone’s center; the record gives no point)

The drought that began in June 2012 changed little during May. Severe (D2) drought conditions lingered through all but the southeast where Extreme (D3) drought. Much of the county saw between 2 and 4 inches of rainfall for the month. The drought continued into June.

Drought, Sheridan

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Sheridan forecast zone
Reported by
Drought Monitor
Coordinates
42.505, -102.409 (the zone’s center; the record gives no point)

The drought that began in June 2012 eased in May. The Moderate (D1) drought conditions across the southeast were reduced to Abnormally Dry (D0) conditions across the far southeast and no drought conditions across the rest of the southeast. The Abnormally Dry (D0) conditions across the central and southwest county were reduced to no drought conditions. The county received an average of 4 to 10 inches of rainfall during the month, with the highest amounts across the southeast.

Drought, Western Cherry

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Western Cherry forecast zone
Reported by
Drought Monitor
Coordinates
42.545, -101.119 (the zone’s center; the record gives no point)

The drought that began in June 2012 eased in May. The Severe (D2) drought conditions across the south were reduced to Abnormally Dry (D0) conditions. The Moderate (D1) drought conditions across the north were reduced to no drought conditions. The county received an average of 5 to 10 inches of rainfall during the month.

Drought, Garden

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Garden forecast zone
Reported by
Drought Monitor
Coordinates
41.619, -102.335 (the zone’s center; the record gives no point)

The drought that began in June 2012 eased from Severe (D2) drought to Abnormally Dry (D0) conditions across Garden County. Convective rains brought relief as rainfall ranged from 6 inches to 10 inches.

Drought, Grant

When
May 1, 12:00 AM MST to May 31, 11:59 PM MST
Where
Grant forecast zone
Reported by
Drought Monitor
Coordinates
41.915, -101.740 (the zone’s center; the record gives no point)

The drought that began in June 2012 saw little change across the county in May. Severe (D2) drought conditions were seen across most of the county with the exception of the far northwestern county where Moderate (D1) drought conditions were seen. The county received an average of 2 to 3 inches of rainfall across the southeast and 5 to 6 inches of rainfall across the northwest. The drought continued into June.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2014Every state in 2014This day in weather historyWarnings in Nebraska, May 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 516177, 516178, 516180, 516182, 516183, 516184, 516190, 516191, 516202, 516204, 516205, 516213, 516525, 516528, 516530, 516532, 516176, 516179, 516181, 516199, 516203, 516526, 516529, 516533, 516534, 516541.